MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5644
Medical Device Problem Codes Difficult to Open or Close (2921); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving the sealing devices, about 1 hour into the surgery, the jaws of the two devices got locked close or at the uterine vessels and could not open for sealing and excising the fallopian tube.The devices were difficult or impossible to open and got stuck on tissue, with the jaws stuck closed.The devices slipped off the tissue and were able to be removed with the jaws closed.The devices did not have to be cleaned as there had been no build-up of eschar.The knife blades were not extended and did not protrude beyond the edge of the jaws.This incident did not cause the procedure to be extended by more than 30 minutes.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: lf5644, lig dissector lf5644 sealer div 44cm (lot#40580133x) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the ligasure vessel sealing devices, about 1 hour into the surgery, the jaws of the two devices got locked close or at the uterine vessels and could not open for sealing and excising the fallopian tube.The devices were difficult or impossible to open and got stuck on tissue, with the jaws stuck closed.The devices slipped off the tissue and were able to be removed with the jaws closed.The devices did not have to be cleaned as there had been no build-up of eschar.The knife blades were not extended and did not protrude beyond the edge of the jaws.This incident did not cause the procedure to be extended by more than 30 minutes.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: b5, d3 (mfr name and address), d4 (udi#), g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that that the jaws was difficult to open and the device stopped working.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22167602
Report Number1717344-2025-00761
Device Sequence Number7957977
Product Code GEI
UDI-Device Identifier10884521521742
UDI-Public(01)10884521521742(17)290225(10)40580133X(20)01
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5644
Device Catalogue NumberLF5644
Device Lot Number40580133X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexFemale